Increased slow oscillatory activity in substantia nigra pars reticulata triggers abnormal involuntary movements in the 6-OHDA-lesioned rat in the presence of excessive extracellular striatal dopamine.
Neurobiology of Disease. 2006-06-01; 22(3): 586-598
Read on PubMed
1. Neurobiol Dis. 2006 Jun;22(3):586-98. Epub 2006 Mar 10.
Increased slow oscillatory activity in substantia nigra pars reticulata triggers
abnormal involuntary movements in the 6-OHDA-lesioned rat in the presence of
excessive extracellular striatal dopamine.
Meissner W(1), Ravenscroft P, Reese R, Harnack D, Morgenstern R, Kupsch A,
Klitgaard H, Bioulac B, Gross CE, Bezard E, Boraud T.
(1)Laboratoire de Physiologie et Physiopathologie de la Signalisation Cellulaire,
CNRS UMR 5543, Université Victor Segalen, 146 rue Léo Saignat, 33076 Bordeaux
Since electrophysiological correlates of L-dopa-induced dyskinesia (LID) are
almost unknown, changes of striatal dopamine (DA) transmission and
electrophysiological activity of the substantia nigra pars reticulata (SNr) were
recorded before and after acute L-dopa administration in sham-operated and
6-hydroxydopamine (6-OHDA)-lesioned rats that were previously treated with
vehicle or L-dopa for 10 days. Abnormal involuntary movements occurred only in
the L-dopa-primed 6-OHDA-lesioned rats that showed after acute l-dopa
administration a decrease in firing rate, the highest local field potential power
in the theta/alpha band, a consequent oscillatory activity in the same frequency
band at the single neuron level and an excessive increase in striatal DA release
associated with the lowest level of DA metabolism. These results suggest that
increased synchronised afferent activity may drive SNr oscillations in the same
frequency band and is associated with abnormal involuntary movements, further
suggesting the potential use of desynchronising drugs for managing LID in
PMID: 16531050 [Indexed for MEDLINE]